Nurse Moose

    Exam Review

    1. A client with a long history of bulimia nervosa is seen in the emergency department. The client is seeing things that others do not see, is restless, and has dry mucous membranes. Which is most likely the cause of this client's symptoms?
      A)Binging, which causes abdominal discomfort
      B)Vomiting, which may lead to dehydration and electrolyte imbalance
      C)Mood disorders, which often accompany the diagnosis of bulimia nervosa
      D)Nutritional deficits, which are characteristics of bulimia nervosa
    2. The nurse provides education to a client's family diagnosed with anorexia nervosa. Which statement would indicate that the education was effective?
      A)We will be sure our family member is eating well and maintaining their weight.
      B)We will eat our evening meals together with no exceptions.
      C)We will negotiate resolutions to family conflicts.
      D)We will spend less time discussing troublesome family members.
    3. The nurse is evaluating the progress of a client with bulimia. Which behavior would indicate that the client is making positive progress?
      A)The client spends time resting in their room after meals.
      B)The client verbalizes knowledge of former eating patterns.
      C)The client can identify calorie content for each meal.
      D)The client exhibits healthy ways of coping with emotions.
    4. A client diagnosed with anorexia nervosa is newly admitted to an inpatient psychiatric unit. Which nursing intervention takes priority?
      A)Assessment of family health history
      B)Assessment of the client’s knowledge of treatment options
      C)Assessment of early disturbance in family interactions
      D)Assessment and monitoring of vital signs and lab values

    Exam Review

    1. A client with anorexia nervosa is admitted to the unit. Which is the most appropriate short-term outcome?
      A)The client will admit they have a fear of gaining weight or of persistent behaviors that interfere with weight gain.
      B)The client will accept their own value and worth.
      C)The client will identify potential alternative coping strategies.
      D)The client will follow a nutritionally balanced diet.
    2. Which of the four classes of medications used for Generalized Anxiety Disorder (GAD) is considered the safest because of low incidence of side effects and lack of physiological dependence?
      A)Selective Serotonin Reuptake Inhibitors (SSRIs)
      B)Tricyclics
      C)Benzodiazepines
      D)Monoamine Oxidase Inhibitors (MAOIs)
    3. What should the nurse plan to teach as a priority for a client who is taking a benzodiazepine daily for anxiety?
      A)The potential for dependence and tolerance
      B)It should be taken first thing in the morning with food
      C)The importance of discontinuing immediately if addiction is suspected
      D)Increased caffeine consumption will increase the effectiveness
    4. When a psychiatrist prescribes lorazepam (Ativan) for acute anxiety experienced by a client with agoraphobia, health teaching should include which instructions?
      A)Report drowsiness
      B)Adjust dose and frequency of ingestion based on anxiety level
      C)Avoid alcoholic beverages
      D)Eat a tyramine-free diet

    Exam Review

    1. A client is experiencing a panic attack while in an inpatient group room. Which nursing interventions would promote the client's safety? (Select all that apply)(SATA)
      A)Administer buspirone (Buspar)
      B)Offer the client therapy to calm down
      C)Turn off any televisions or music in the immediate area
      D)Remain with the client
      E)Remain calm in your approach to the client
    2. A nurse is visiting a client in the home setting after discharge from the hospital for treatment of multiple area skin infections and cellulitis. Which behavior does the nurse document as a dangerous sign that the client is hoarding?
      A)An untidy house and yard
      B)A single path throughout the yard and house
      C)A complaint from the neighbors about the cats
      D)A collection of magazines scattered in the living room
    3. The nurse is caring for a client with obsessive-compulsive disorder (OCD). Which action by the nurse will increase the client’s sense of security?
      A)Encourage the client to talk about the purpose of the rituals
      B)Distract the client from rituals with other activities
      C)Ask the client to stop performing the rituals
      D)Allow the client to perform their rituals
    4. The best goal for a client learning a relaxation technique is that the client will
      A)Experience anxiety without feeling overwhelmed
      B)Suppress anxious feelings
      C)Confront the source of anxiety directly
      D)Report absence of all anxiety symptoms

    Exam Review

    1. The nurse observes a client who is rapidly pacing, wringing their hands, and trembling. Their speech is high-pitched, they are unable to concentrate, and have restricted problem-solving. The nurse identifies the client’s anxiety level as:
      A)Mild
      B)Panic
      C)Moderate
      D)Severe
    2. What is the significance about the cardiac rhythm shown below?
      A)The atria and ventricles are beating independently
      B)The atrial rate is 350 bpm or greater and the ventricular rate is slower
      C)The SA node is firing regularly but not all beats are conducted
      D)The electrical impulse through the AV node is delayed but not blocked
    3. A nurse is caring for a client who suddenly develops atrial fibrillation with a ventricular rate of 150 beats per minute. The nurse should assess the client for which of the following priority signs and symptoms associated with this dysrhythmia?
      A)Nausea and vomiting
      B)Hypertension and headache
      C)Flattened neck veins
      D)Hypotension and dizziness
    4. A nurse is caring for a 72-year-old client who suddenly becomes weak and lightheaded. The cardiac monitor shows second-degree AV block Type II. The client is pale and diaphoretic with a blood pressure of 82/48 mm Hg and a heart rate of 42 beats per minute. Which collaborative intervention should the nurse anticipate implementing?
      A)Administer furosemide (Lasix) 80 mg IV as ordered
      B)Administer a thrombolytic medication
      C)Prepare for transcutaneous pacing
      D)Prepare for synchronized cardioversion

    Exam Review

    1. A nurse is caring for a client with a history of left-sided heart failure who begins to experience dyspnea and reports that “it feels hard to catch my breath.” The nurse notes increased respiratory effort and auscultates crackles in the bilateral lung bases. Which initial nursing intervention is most appropriate?
      A)Reinforce teaching of using the incentive spirometer hourly
      B)Encourage the client to cough and deep breathe
      C)Elevate the head of the bed 45 degrees
      D)Place the client in high Fowler’s position
    2. The nurse is caring for a client who is being discharged after insertion of a permanent pacemaker. The client, an avid tennis player, is scheduled to play in a tournament in one week. What teaching should the nurse provide to the client related to this activity?
      A)You may resume all normal activity in one week; if you are used to playing tennis, you may proceed with this activity.
      B)Cancel your tennis tournament and wait until fall; then try hockey; skating is much easier on pacemakers.
      C)You should avoid tennis; basketball or football would be a good substitute.
      D)You will need to cancel this activity; you must restrict arm movement above your head for two weeks.
    3. A nurse is caring for a client with a ventricular pacemaker who is on ECG monitoring. The nurse understands that the pacemaker is functioning properly when which of the following appears on the monitor strip?
      A)Pacemaker spikes before each QRS complex
      B)Pacemaker spikes after each P wave
      C)Pacemaker spikes with each T wave
      D)Pacemaker spikes after each QRS complex
    4. A nurse is preparing to administer metoprolol 25 mg PO to a client with a history of hypertension and heart failure. The client’s vital signs are: BP 132/78 mm Hg, HR 86 beats per minute, and respiratory rate 18 breaths per minute. Which action should the nurse take?
      A)Give half of the prescribed dose
      B)Give the full dose as ordered
      C)Delay the dose until the pulse is below 60
      D)Omit the dose and record the pulse rate as the reason